Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 24, 2006, 4:25 PM PDT for Elko County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 4:25 PM PDT (23:25 UTC)
- Expired
- Jul 24, 2006, 6:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 117 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 242328 FFWLKN NVC007-250130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 425 PM PDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... THE RUBY MOUNTAINS IN CENTRAL ELKO COUNTY IN NORTHEAST NEVADA * UNTIL 630 PM PDT * AT 423 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER THE RUBY MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS SUCH AS LAMOILLE CANYON ROAD...AS WELL AS RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN MOUNTAINOUS TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS IN AND NEAR THE RUBY MOUNTANS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4045 11560 4042 11545 4094 11514 4095 11533 $$ RCS
2 follow-up statements
000 WGUS75 KLKN 250028 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 524 PM PDT MON JUL 24 2006 NVC007-250130- ELKO NV- 524 PM PDT MON JUL 24 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR THE RUBY MOUNTAINS IN CENTRAL ELKO COUNTY... AT 522 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE RUBY MOUNTAINS. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL REMAIN OVER THE RUBY MOUNTAINS FOR THE NEXT HALF HOUR BEFORE WEAKENING AND MOVING EAST OF THE AREA. ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4045 11560 4042 11545 4094 11514 4095 11533 $$ RCS
000 WGUS75 KLKN 250125 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 623 PM PDT MON JUL 24 2006 NVC007-250133- ELKO NV- 623 PM PDT MON JUL 24 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM PDT FOR THE RUBY MOUNTAINS IN CENTRAL ELKO COUNTY... THE AREA OF THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL IN THE RUBY MOUNTAINS HAS WEAKENED AND MOVED TO THE EAST. RUNOFF FROM THIS STORM WILL HAVE SUBSIDED BY THIS TIME. THEREFORE THE FLASH FLOOD WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE AT 630 PM. LAT...LON 4045 11560 4042 11545 4094 11514 4095 11533 $$ RCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:41 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 24, 2:41 PM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 241 PM PDT MON JUL 24 2006 .SYNOPSIS...ABUNDANT MONSOON MOISTURE CONTINUES TO BRING SHOWERS AND THUNDERSTORMS TO NORTHERN AND CENTRAL NEVADA TODAY AND TUESDAY. SOME DRIER AIR WILL MOVE INTO NORTHERN NEVADA BY MID-WEEK FOR A DIMINISHING THREAT OF THUNDERSTORMS NORTH OF HIGHWAY 50. && .SHORT TERM...WATER VAPOR AND GFS ANALYSIS SHOW HIGH PRESSURE AXIS OVER SOUTHERN NV WITH WEAK ZONAL MID LEVEL FLOW OVER MAJORITY OF CWA. SCT SHOWERS AND THUNDERSTORMS OVER MOST OF CWA ATTM. FOR TUESDAY...MEAN 500-300MB FLOW TURNS TO THE WSW ALLOWING PWS TO DRY SLIGHTLY TO JUST UNDER 1.00 FOR MOST OF THE CWA WITH HIGHER VALUES TO THE WEST TOWARDS RNO AND SOUTH TOWARDS LAS. 700MB CONVERGENCE OVER NW HUMBOLDT AND NRN WHITE PINE COUNTY...HIGHEST CAPES TO THE SOUTH (400-500 NYE COUNTY)...700MB THETA E RIDGE EXTENDING NORTH INTO NORTH CENTRAL NV WITH HIGHEST VALUES SOUTH. GOING FORECAST LOOKS TO BE ON TRACK WITH SCT POPS SOUTH AND EAST...WITH WIDELY SCATTERED OVER HUMBOLDT COUNTY. OVERNIGHT GFS BRINGS STRONG 500MB SHORTWAVE AROUND WESTERN EDGE OF RIDGE TRACKING IT INTO NORTHERN PORTION OF CWA. VERY LOW CONFIDENCE IN THIS SITUATION...SEVERAL SHORTWAVE SCENARIOS WHICH GFS HAS DEVELOPED IN THE OVERNIGHT PERIOD RECENTLY HAVE AMOUNTED TO LITTLE OR NOTHING IN THE WAY OF SENSIBLE WX. WILL KEEP SLIGHT CHANCE OVERNIGHT BASED ON LACK OF CONFIDENCE. FOR WEDNESDAY...MEAN ZONAL U/L FLOW CONTINUES OVER NRN PORTIONS OF CWA BRINGING PWS DOWN ANOTHER .10 FOR HUMBOLDT/ELKO COUNTIES. 700MB THETA E RIDGE SHIFTS EAST OF THE RUBIES. GFS HAS CAPES SLIGHTLY HIGHER IN SOUTHERN ZONES AND HAS INTRODUCED 200-300J/KG VALUES EAST OF THE RUBIES. WILL KEEP CHANCE POPS EAST AND SOUTH OF THE RUBIES LEAVING SLIGHT CHANCE ELSEWHERE. AGAIN FORECAST IN GOOD SHAPE...NOT MAKING ANY SWEEPING CHANGES. RA .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. UPPER TROUGH BEGINS TO DEEPEN ALONG THE PAC NW COAST TO BEGIN THE PERIOD. THIS WILL BRING A DRIER SWLY FLOW TO NWRN NV TO END THE THREAT OF SHOWERS AND THUNDERSTORMS. ENOUGH MOISTURE AND INSTABILITY WILL REMAIN ACROSS CNTRL AND ERN NV TO CONTINUE WITH THE THREAT OF TSTMS. UPPER TROUGH REMAINS OFF THE COAST THROUGH THE WEEKEND THEN BEGINS TO SHEAR NEWD ACROSS THE PAC NW DURING THE EARLY PART OF NEXT WEEK. OTHER MEDIUM RANGE MODELS AND GFS ENSEMBLES ARE IN AGREEMENT WITH THIS PATTERN. CEC && .AVIATION...TAFS AND TWEBS REFLECT EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.